Yes, changes in the monoamines or reuptake pumps (SSRI like Zoloft) can have significant impacts on your metabolism and promote a ''being hungry'' feeling.
I must let you know that you probably wont get any changes in your mood until you have been 2-4 weeks on the drug. This is due to the adaptation in your brain to the reuptake inhibition caused by Zoloft.
Almost any drugs that have an impact on your serotonin levels (5-HT* receptors) will usually lead to metabolism changes. A good way to counter this effect is to go for a SNRI or add a drug like Wellbutrin to get a dopamine and norepinephrine reuptake inhibition which would suggest reduced appetite and increased energy which would prone a faster metabolism.
I would try the Zoloft until the therapeutic lag is gone then I would weight the income vs the outcome. Do you want to add another medication to Zoloft which, by the way, is not supposed to have significant weight gains from using the drug but everyone is different or not.
Some people have to try several medications before they find one that suits them.
Hey. Thank you for the info. I'm looking to just give this zoloft a try for now. I had just read all these weight gain horror stories about zoloft and now that I have taken it I notice I get a hunger feeling more often. However I still keep my meals in check. I was just thinking if this makes you feel hungry more often maybe people are more prone to eat more and that could be a cause if the weight gain.
Just an observation. I didn't think just taking a med would increase your weight wouldn't it be what you put on your mouth?
Zoloft on it's own is not supposed to cause weight gain. The weight gains observed are mostly due to increased calories intake, modification of lifestyle habits.